Burning and tingling hands and feet are common Ambien side effects. Ambien serves as a sleep aid for many people who have trouble falling or staying asleep, depending on their type of insomnia. While it helps many sleep-deprived night owls get a full night’s rest, it can also cause some troubling side effects. For people who experience the burning, tingling, or numbing sensations, these can be worse than not sleeping.

Ambien Side Effects: Common Side Effects

Many people report a burning and tingling feeling in their limbs after they begin taking Ambien. These particular ambien side effects most commonly takes place in women, particularly those over sixty years old. The sensations can occur in either the hands or, most commonly, in the feet. In some cases, the feelings may extend to the lower part of the leg and calf. Furthermore, most people report experiencing these feelings after about a month of taking the sleeping pills. Furthermore, these sensations can last throughout the day.

Fighting the Sensations

Most people describe these sensations as either a burning, tingling, or numbing of the hands or feet. In the case of burning, it can feel much like pins or needles poking at the skin. Numbing can feel like when your feet “fall asleep” and you shake them to get the feeling back. Tingling can be similar to burning but in some cases, may be more itchy. Most users report that trying to function normally while experiencing these feelings can be maddening.

When It Becomes Too Much

If the user cannot cope with the burning and tingling sensations, it may be best to talk to their doctor. Depending on how severe the symptoms, he may want to switch sleeping pills. Whatever the next plan, the user should not stop taking the medicine abruptly. Allow time to taper off of the pills rather than stopping cold turkey.